| Model Number |
980X1ESDIEC |
| Medical Device Problem Codes |
Improper Flow or Infusion (2954); Output Problem (3005)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this pb980 ventilator displayed an "inspiratory autozero solenoid not operational" message.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue, and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The device passed all the required tests and calibrations as per the manufacturer's specifications at the time of service and was in working condition.One ifm pcba was returned to medtronic for failure investigation.The part was visually inspected and there were no anomalies observed.The part was attached to the test ventilator and powered up but failed the extended self-test (est) circuit pressure test ¿inspiratory autozero solenoid not operational¿.After a thorough investigation, a faulty autozero solenoid (s01) in the ifm pcba was identified.If an s01 failure were to occur while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was identified as a faulty autozero solenoid(s01) in the ifm pcba.There is an existing previous internal investigation regarding this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that this 980 ventilator displayed a "inspiratory autozero solenoid not operational" message. the ventilator was not in use on a patient at the time of the reported event.
Additional Manufacturer Narrative
Correction section e4 correction section g2 510k number correction h6 evaluation code conclusion code (annex d) remove d0302 and add d02 correction h3: issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this pb980 ventilator displayed a "inspiratory autozero solenoid not operational" message.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.One ifm pcba was returned for analysis.A visual inspection was carried out on the returned ifm pcba and no anomalies were observed.The part was attached to the test ventilator and powered up.During extended self test (est), the unit failed circuit pressure test with the message ¿inspiratory autozero solenoid not operational¿.After a thorough investigation, a faulty autozero solenoid (so1) on the ifm pcba was identified.Investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was determined to be a faulty autozero solenoid (so1) on the ifm pcba.Further action is not required because the event is included in the trending and monitoring plan.A review of the contract manufacturer (cm) / original equipment manufacturer (oem) assessment indicates the product was released meeting all quality release specifications at the time of manufacture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.